Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 42, NWS Pueblo, CO

October 26, 2025El Paso County, Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this red flag warning at Oct 26, 2025, 1:56 PM MDT for El Paso County, Huerfano County, Pueblo County, Colorado. It took effect at Oct 27, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2025, 1:56 PM MDT (19:56 UTC)
In effect from
Oct 27, 2025, 12:00 PM MDT
Expired
Oct 27, 2025, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 421 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WWUS85 KPUB 261956
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
156 PM MDT Sun Oct 26 2025

COZ227>229-271200-
/O.UPG.KPUB.FW.A.0034.251027T1800Z-251028T0000Z/
/O.NEW.KPUB.FW.W.0042.251027T1800Z-251028T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
156 PM MDT Sun Oct 26 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 6 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 227, 228 and 229.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
692 
WWUS85 KPUB 270906
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
306 AM MDT Mon Oct 27 2025

COZ227>229-280000-
/O.CON.KPUB.FW.W.0042.251027T1800Z-251028T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
306 AM MDT Mon Oct 27 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227, 228, AND 229...

* AFFECTED AREA...Fire Weather Zones 227, 228 and 229.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ223-224-280115-
/O.NEW.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
306 AM MDT Mon Oct 27 2025

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect Tuesday afternoon.

* AFFECTED AREA...Fire Weather Zones 223 and 224.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
074 
WWUS85 KPUB 272012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
212 PM MDT Mon Oct 27 2025

COZ223-272115-
/O.CAN.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
212 PM MDT Mon Oct 27 2025

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224...

The National Weather Service in Pueblo has cancelled the Fire
Weather Watch.

$$

COZ224-281215-
/O.UPG.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/
/O.NEW.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
212 PM MDT Mon Oct 27 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 6 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227>229-280000-
/O.CON.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
212 PM MDT Mon Oct 27 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 228, AND 229...

* AFFECTED AREA...Fire Weather Zones 227, 228 and 229.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
120 
WWUS85 KPUB 272359
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
559 PM MDT Mon Oct 27 2025

COZ227>229-280100-
/O.EXP.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
559 PM MDT Mon Oct 27 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 227, 228, AND 229...

Winds will remain gusty this evening, but with relative humidity
continuing to climb to well above 15 percent, the threat for Red
Flag Conditions has ended. 

$$

COZ224-281600-
/O.CON.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
559 PM MDT Mon Oct 27 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
TUESDAY FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 26, 11:16 AM MDT, 2 hours 40 minutes earlier. Its key messages:

  • Early morning fog and low clouds likely along and east of I-25 today, with a beautiful/near normal forecast in store for the rest of our Sunday after it dissipates.
  • Increasing westerly winds expected over the high country beginning this afternoon, with light but winds driven snow likely overnight for the central mountains.
  • Critical fire weather conditions possible for portions of the southern I-25 Corridor Monday.
  • Significantly cooler for Tuesday and Wednesday.
Area forecast discussion, Oct 26, 11:16 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1116 AM MDT Sun Oct 26 2025

.KEY MESSAGES...

- Early morning fog and low clouds likely along and east of I-25
  today, with a beautiful/near normal forecast in store for the
  rest of our Sunday after it dissipates.

- Increasing westerly winds expected over the high country
  beginning this afternoon, with light but winds driven snow
  likely overnight for the central mountains.

- Critical fire weather conditions possible for portions of the
  southern I-25 Corridor Monday.

- Significantly cooler for Tuesday and Wednesday.

&&

.UPDATE...
Issued at 907 AM MDT Sun Oct 26 2025

Updated to expire the Dense Fog Advisory for Pueblo County as of
9 AM. Visibility continues to improve, with KPUB up to 2SM.
Expect this trend to continue through 10 AM. Mozley

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 305 AM MDT Sun Oct 26 2025

Currently..

We are between two systems as can be noted on satellite imagery
early this morning. Our departing Pacific Low continues to move off
to our southeast, and is pushing some fog and low clouds over our
eastern plains and up the Lower Arkansas River Valley. A new trough
is taking shape over the Pacific Northwest, which is sending in high
clouds and increasing westerly flow over the high country early this
morning. Both systems will continue our weather through the morning
hours, though the influence of the trough to our NW will dominate by
midday.

Today and Tonight..

Fog and low clouds will continue to be possible along and east of I-
25 throughout the morning hours, with clearing conditions expected
by around 10 AM or so at the latest. Models have drug the trough to
our NW a bit further north, which will keep the stronger westerlies
north of our area for today and tonight. This will mean little less
downsloping on the plains for today, and temperatures that will be
very similar to yesterday for much of the area. Increased cloud
cover, especially near the mountains, could even mean highs that are
just a couple of degrees cooler even for some locations. Overall
though, today is looking quite similar to yesterday for most.
Westerlies begin to pick up over the central mountains, with gusts
to around 30 mph during the afternoon hours.

As the trough approaches through the overnight hours, expect winds
to continue to increase incrementally, especially for the high
country and higher elevations of the Pikes Peak region. Light snow
showers are likely to begin over the central mountains late tonight
as well. Though overnight accumulations will be very minimal,
impacts from low visibility in wind driven snow will be possible
tonight into Monday morning.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 305 AM MDT Sun Oct 26 2025

Monday...Upper trough of low pressure crosses the Rockies on Monday,
with the upper jet stretching across CO as it carves out the
southern end of the trough. This will produce strong westerly winds
across the higher elevations through the day, as well as gusty west
winds at the surface in the normal wind-prone areas. Wind-driven
snow showers will persist through the morning across the central
mts. For the plains, a cold front is forecast to drop south across
the Palmer Divide late afternoon/early evening. Prior to frontal
passage, gusty W-NW surface winds will combine with very dry
conditions to produce critical fire weather conditions for portions
of the southern I-25 Corridor, and a Fire Weather Watch has been
hoisted for those areas. Plan on high temps in the mid 50s to mid
60s for the high valleys, and lower 60s to mid 70s for the plains.
One last thing, as previous discussions have mentioned - Monday will
be a good day to blow out irrigation systems and drain swamp coolers
if they have not been attended to yet.

Monday night...A cold front will push south across the Palmer Divide
by early evening, ushering in much cooler air for the plains as well
as some isolated showers. Overnight low temps Mon night into Tue are
currently expected to be in the 20s for the high valleys, and mid
20s to mid 30s for the plains.

Tuesday and Wednesday...Significantly cooler both days post-frontal
passage and as cool N-NW flow aloft settles in across the state.
Plan on dry conditions, with afternoon highs in the 50s for most
locations, and overnight low temps Tue night and Wed night in the
20s.

Thursday through Saturday...Continued dry conditions and warming as
ridging aloft builds into the southwestern US. Look for highs in the
mid 50s to mid 60s for most locations Thu and Fri, then around 60F
for the high valleys and mid 60s to lower 70s for the plains on Sat.
Moore

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1111 AM MDT Sun Oct 26 2025

KALS...VFR conditions through the next 24 hours with periods of
mid and high clouds across the San Luis Valley. Winds will be on
the increase Monday late morning, with gusts 20-25 kts by mid
day.

KCOS...periods of increased mid and high clouds will continue
through the next 24 hours at the terminal. Winds are forecast to
increase out of the southeast this afternoon around 10-12 kts.
Southerly winds are forecast to increase mid Monday morning.

KPUB...fog and low stratus will continue to dissipate late this
morning, with VFR conditions with periods of mid and high cloud
cover through Monday morning. Southwesterly winds are forecast
to increase by mid Monday morning, with gusts 20-25 kts
possible.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Monday afternoon for COZ227>229.

&&

UPDATE...MOZLEY
SHORT TERM...EHR
LONG TERM...MOORE
AVIATION...MOZLEY
Hazardous weather outlook, Oct 26, 4:01 AM MDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
401 AM MDT Sun Oct 26 2025

COZ058>089-093>099-271300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
401 AM MDT Sun Oct 26 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Patchy fog, dense at times at 1/4 mile visibility or less, will
be possible over portions of the eastern plains and the Highway 50
corridor early this morning, mainly east of I-25. Please use
caution on area roadways if you encounter fog and poor visibility!

Wind driven snow will be possible over the central mountains tonight
into early Monday morning. Though accumulations will be very
minimal, visibility may be low and travel may be dangerous at times
on mountain roads and passes!

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions will be possible along portions
of the southern I-25 Corridor Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:07 AM MDTFire Weather WatchPUBEl Paso, Huerfano, Pueblo11 hr
Oct 26, 3:40 AM MDTDense Fog AdvisoryPUBPueblo6 min
Oct 26, 3:48 AM MDTDense Fog AdvisoryPUBPueblo5 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.